MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430600
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).An wallstent biliary stent and delivery system were received for analysis.The stent was received fully covered by the outer sheath and undeployed.Visual examination of the returned device found the outer sheath kinked approximately at 7cm from the tip of the delivery system.Microscopic examination was performed and the stent was found damaged.A functional inspection was performed and the stent was deployed by actuating the delivery system (slide the handle back along the stainless steel tube).No other issues were noted to the stent and delivery system.The damages noted of the returned device were most likely due to factors encountered during the procedure.It may be that the techniques used by the user when inserting or removing the device through the scope or some anatomical factors could have caused the physician to apply more force, limited the performance of the device and contributed to the outer sheath kinked and the damage on the stent.However, the reported event of stent failure to deploy was not confirmed.During functional analysis, the stent was deployed without resistance.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary stent was to be implanted to treat a 4 cm malignant stenosis in the bile duct during a stent placement procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was tortous and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent failed to deploy.The procedure was completed with another wallstent biliary stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed a mdr-reportable event based on investigation results which revealed that the stent wire was damaged.

Brand Name
WALLSTENT BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11541559
Report Number3005099803-2021-01169
Device Sequence Number19967666
Product Code FGE
UDI-Device Identifier08714729204688
UDI-Public08714729204688
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2021
Device Model NumberH965430600
Device Catalogue Number43060
Device Lot Number0023164671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2021
Initial Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight52